MAUDE Adverse Event Report: BOSTON SCIENTIFIC CORPORATION EPIC BILIARY; CATHETER, BILIARY, DIAGNOSTIC

BOSTON SCIENTIFIC CORPORATION EPIC BILIARY; CATHETER, BILIARY, DIAGNOSTIC
Model Number M00572340
Medical Device Problem Codes Activation, Positioning or Separation Problem (2906); Material Deformation (2976)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 02/06/2023
Type of Reportable Event Malfunction
Event or Problem Description
It was reported to boston scientific corporation on (b)(6) 2023 that an epic biliary stent was used in the biliary tree to treat a cholangiocarcinoma during an endoscopic retrograde cholangiopancreatography (ercp) with bilateral stenting procedure performed on (b)(6) 2023.The patient's anatomy was tortuous and was dilated prior to stent placement.During the procedure, the first stent was successfully deployed; however, the epic biliary stent was unable to fully deploy even after all clicks on the thumbwheel were completed.The epic biliary stent was partially covered by the deployment suture on the delivery system when it was removed from the patient.The procedure was not completed as the deployed stent caused the parallel vessel to constrict and would not be possible to deploy another stent.There were no patient complications reported as a result of this event.The patient's condition following the procedure was reported to be stable.
 
Additional Manufacturer Narrative
Patient's exact age is unknown; however, it was reported that the patient was over the age of 18.Imdrf device code a15 captures the reportable event of epic biliary stent partially deployed.
 
Additional Manufacturer Narrative
Block a2: patient's exact age is unknown; however, it was reported that the patient was over the age of 18.Block h6: imdrf device code a15 captures the reportable event of epic biliary stent partially deployed.Block h10: an epic biliary delivery system was received for analysis; the stent was not returned.Visual and tactile inspections found multiple kinks on the inner sheath.No problems were noted on the handle; however, the safety clip was removed from the rack.No other problems were noted to the delivery system.Product analysis did not confirm the reported event of stent partially deployed as the stent was deployed from the delivery system and was not returned.It is most likely that the patient's tortuous anatomy contributed to the observed event of inner sheath kinked when the device was advanced to cross the target lesion which then resulted to the stent being unable to deploy.Therefore, a review and analysis of all available information indicated the most probable cause is adverse event related to procedure.A product labeling review identified that the device was used per the instructions for use (ifu) / product label.
 
Event or Problem Description

Brand Name
EPIC BILIARY
Common Device Name
CATHETER, BILIARY, DIAGNOSTIC
Manufacturer (Section D)
BOSTON SCIENTIFIC CORPORATION
300 boston scientific way
marlborough MA 01752
Manufacturer (Section G)
BOSTON SCIENTIFIC CORPORATION
ballybrit business park
galway
EI  
Manufacturer Contact
carole morley
300 boston scientific way
marlborough, MA 01752
5086834015
MDR Report Key16452564
Report Number3005099803-2023-00969
Device Sequence Number5860423
Product Code FGE
UDI-Device Identifier08714729896968
UDI-Public08714729896968
Combination Product (Y/N)N
Initial Reporter CountryIN
PMA/510(K) Number
K171809
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source Other,Foreign,Health Professional,Company Representative,Distributor
Initial Reporter Occupation Physician
Type of Report Initial,Followup
Report Date (Section B) 06/01/2023
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date08/15/2024
Device Model NumberM00572340
Device Catalogue Number7234
Device Lot Number0029961879
Was Device Available for Evaluation? Device Returned to Manufacturer
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Initial
Initial Date Received by Manufacturer 02/06/2023
Supplement Date Received by Manufacturer05/16/2023
Initial Report FDA Received Date02/28/2023
Supplement Report FDA Received Date06/01/2023
Was Device Evaluated by Manufacturer? (Y/N) Yes
Date Device Manufactured08/16/2022
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Patient SexMale